Flash Flood, Jefferson
- When
- May 15, 6:45 PM EST to 7:15 PM EST
- Where
- Jefferson County, Empire
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.385, -80.761 (the zone’s center; the record gives no point)
State Route 152 flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 15, 2:07 PM EST, 4 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 307 PM EDT THU MAY 15 2003 CLOSED UPPER LOW EVOLVES INTO OPEN WAVE OVNGT AS IT MOVES SE WITH RESULTING NEG TILT TROF BEFORE SLOWLY EASING EWD TO COAST BY SAT MRNG. ABUNDANT MOISTURE/LOW LVL JET WILL CONCENTRATE TWD RIDGES SO HAVE DECIDED TO ISSUE FFA FOR FAR SE 3 RDGE CNTYS TNGT...AREAS FROM MGW TO CONPA WILL ALSO BE MONITORED. WILL KEEP PRECIP IN MOST OF FRI EAST OF UPPER OHIO RVR. AS NEXT SYSTEM MOVES OUT FROM S CNTRL PLAINS LTR MDL RUNS NOW SUGGEST THAT BACKWASH OF CLDS FOR SAT/SAT NGT IN ASSN WITH E COAST WEAKENING UPPER LOW. WILL MENTION CHC POPS TO BLEND WITH ADJ OFFICES FOR SAT NGT/PSBLY SUN IN FAR SE 3 RDGE CNTYS. STRONG/FAST MOVING FRONT WILL BRING THREAT FOR -SHRA/TSTMS TUES AFTN/NGT FLWD BY HI PRES. GUID TEMPS LOOK OK. .PBZ... MD...FLOOD WATCH TIL 4AM FRI MDZ001. OH...FLOOD WARNING UNTIL 1000 AM EDT FRI FOR ZONE OHC031. PA...REC BOATING ADV PAZ021. WV...FLOOD WATCH TIL 4AM FRI WVZ023-041.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-151100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 507 AM EDT THU MAY 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
OHZ040-041-049-050-WVZ001-002-152130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 421 PM EDT THU MAY 15 2003 THUNDERSTORMS DEVELOPING OVER EASTERN OHIO MAY BRING GUSTY WINDS, FREQUENT LIGHTNING AND THE POSSIBLITY OF SMALL HAIL. STORMS ARE MOVING TO THE EAST AT 10 TO 20 MPH. SOME COMMUNITIES THAT MAY BE IN THE PATH OF THESE STORMS INCLUDE...LISBON...EAST PALESTINE...CARROLTON...WINTERSVILLE AND STEUBENVILLE IN OHIO AND CHESTER AND COLLIERS IN WEST VIRGINIA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
PAZ020-152200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 505 PM EDT THU MAY 15 2003 THUNDERSTORMS DEVELOPING OVER EASTERN OHIO MAY BRING GUSTY WINDS, FREQUENT LIGHTNING AND THE POSSIBLITY OF SMALL HAIL. SOME COMMUNITIES IN THE PATH OF THESE STORMS INCLUDE...MIDLAND...SHIPPINGPORT...HOOKSTOWN AND FRANKFORT SPRINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
PAZ020-WVZ001-152345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 626 PM EDT THU MAY 15 2003 THUNDERSTORMS HAVE REDEVELOPED OVER THE NORTHERN WEST VIRGINIA PANHANDLE. THESE STORMS MAY CONTAIN HEAVY RAIN...GUSTY WINDS...FREQUENT LIGHTNING AND SMALL HAIL. TOWNS IN THE PATH OF THESE STORMS INCLUDE NEW CUMBERLAND AND NEW MANCHESTER IN WEST VIRGINIA AND KENDALL AND HOOKSTOWN IN PENNSYLVANIA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
743 PM EDT THU MAY 15 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 PM NEW CUMBERLAND WV FLASH FLOODS
05/15/03 HANCOCK NUMEROUS ROADS AND
PROPERTY FLOODED FROM
HARDINS RUN. REPORTED BY
TRAINED OBSERVER
0705 PM NEW MANCHESTER WV FLASH FLOODS
05/15/03 HANCOCK NUMEROUS ROADS FLOODED
NEAR TOMLINSON RUN STATE
PARK. REPORTED BY EMERGENCY
MANAGEMENT
ARTThe Pittsburgh radar (KPBZ), 49 km away, was scanning. The volume nearest the first event began at 23:44 UTC.
1 flash flood. Local standard time, as filed.
State Route 152 flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5356326.